advertisement
Question
Posted by: lili | 2012/10/17

Withdrawel

Good day dr. Have stopped taking prozac and was fine until 6 weeks after. I am very lightheaded and feels like I have fever, extreme fatigue, blurred vision, upset stomach, brain zaps etc. This has been going on for almost 3 weeks now. I have been on the medication for 18 months. Is there an estimate of how long I am still going to feel this way? And, is it dangerous to attemp pregnancy while one is withdrawing? I want to try but I don''t want the withdrawel to affect the baby? Could you please advise? Kind regards.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Prozac has a longer half-life than many other commonly used ADs, that is, it leaves the body slower. This often means less problems when one stops taking it ( because the blood levels dont fall so abruptly, and tail off more gradually ).
What you're describing, though, sounds like the sort of annoying symptoms some people do describe after abruptly stopping other ADs of the same family. Usually, though, it'd stop within 3 weeks.
Its worth consulting your psychiatrist again, for a re-assessment, to check what is going on. ( I'm assuming you were not taking any other meds, prescription or over-the-coubnter, which stopped or started around the same time ? )
While the withdrawal isn't likely to affect a newly forming baby, it's best to finish this situation before seriously trying for a pregnancy. Its a good principle to try to avoid changing more than one significant thing at a time, for many good reasons.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/10/17

Prozac has a longer half-life than many other commonly used ADs, that is, it leaves the body slower. This often means less problems when one stops taking it ( because the blood levels dont fall so abruptly, and tail off more gradually ).
What you're describing, though, sounds like the sort of annoying symptoms some people do describe after abruptly stopping other ADs of the same family. Usually, though, it'd stop within 3 weeks.
Its worth consulting your psychiatrist again, for a re-assessment, to check what is going on. ( I'm assuming you were not taking any other meds, prescription or over-the-coubnter, which stopped or started around the same time ? )
While the withdrawal isn't likely to affect a newly forming baby, it's best to finish this situation before seriously trying for a pregnancy. Its a good principle to try to avoid changing more than one significant thing at a time, for many good reasons.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement